Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Nausea from Methotrexate
Watch this 
View More Posts Ignore
Just took my 2nd dose of methotrexate - 10 mg last night. I am so nauseous from this medicine. I am wondering, for those who are on it, how long does the nausea usually last? I had my first dose last Tuesday and have been nauseous off and on since then.

Thanks!
Posted on 09/19/12, 10:24 am
14 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Rheumatoid Arthritis. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 09/19/12  10:39am
" For me it really never goes away, it's off and on but the worst are the 2 days after I take the pills. I drink Canada dry ginger ale it helps a lot.

Best of luck,

Roni "
View More Posts Ignore
Reply #2 - 09/19/12  10:44am
" I am on my second dose as well. I had an upset stomach after the first dose but amazingly, am doing better after this second dose. I am not on the full dose yet so that may change next week. Does it help to eat something? I was also told to make sure to drink LOTS of water. If it gets unbearable, I would call your doc and see if they can give you something different....don't suffer.
Hugs,
mrs.weekend "
View More Posts Ignore
Reply #3 - 09/19/12  11:08am
" I've been sipping on ginger ale/lemon soda/tea and nibbling on crackers, but it doesn't help. I am just worried that, if I feel this bad now on this dose, what's going to happen next week when the dose doubles? I hate to feel this way...I would rather be sick and get it done with then constantly have my stomach all queasy! "
View More Posts Ignore
Reply #4 - 09/19/12  11:21am
" I was lucky, only felt slightly nauseous. I was told to take it before I went to bed, and to drink lots of water.

Drinking a lot of water = getting up a lot during the night. "
View More Posts Ignore
Reply #5 - 09/19/12  5:59pm
" If it's really bad, ask for an anti nausea med. I am off mtx now, but for me, the nausea got better after a month or so. Hope you feel better soon. "
View More Posts Ignore
Reply #6 - 09/19/12  7:18pm
" Most side effects & nausea subsided for me after a few months of taking MTX. I am on 25mg weekly. My rheumatologist gave me a prescription for the nausea to use as needed. "
View More Posts Ignore
Reply #7 - 09/19/12  7:36pm
" Sadly, I find the nausea lasts longer the longer I take it, but it's worse the two days after. I take my shot (15mg, down from 20 at first) on Friday around 8. I usually end up taking gravol before bed because I get the dry heaves. Saturday and Sunday I take ginger pills, and feel pretty crappy, but can function because I'm not working. Mon - Thurs I have what I call "gym sock tummy" it feels like i swallowed dirty socks. Yucky, but I can live with it. I'm hoping that it will fade in time. Good luck with your nausea. I hope you find what works for you. "
View More Posts Ignore
Reply #8 - 09/19/12  7:57pm
" I first started when I was first diagnosed 2 years go on MTX pills but after about 3 months went off because of hair loss. Well after all this time of trying so many other medications they decided to try me on MTX injections along with Simponi injections. I have not had any real bad side effects. Been 2 months now and I'm even weening off Prednison because I feel so much better. Maybe you should try the injections. It's really easy and doesn't even hurt! "
View More Posts Ignore
Reply #9 - 09/19/12  9:57pm
" When I started methotrexate I felt bad for a few weeks then the side effects subsided. However, when my dose was increased I had more trouble and it stayed. I told my doctor I couldn't function like that and he added folic acid. It has helped a ton. I hope you find what helps you. "
View More Posts Ignore
Reply #10 - 09/20/12  10:59am
" It angers me and breaks my heart every time I read one of these posts about mtx.

It took it for 3 years and without fail it made me sick 2 out of every 7 days, not great the rest of the week, and really wasn't a terrific controller of my RA.

I'm doing Humira now and you wouldn't know I have RA. It's only an opinion, but because mtx works/ed for people, and it's cheap, they push it out first. Conservative approach my ass. The stuff (for me was) is Nasty.

Ok. I'm done complaining. I just Know there's a better way - several of them. And wish Nobody would have to endure what you're going through. I'm really sorry.

On the positive, if it helps, and you can go to injections maybe, or somehow learn to adjust When you take it, and how to optimize your experience, great. Hang in there. "

First | Previous | Page: 1 2 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web